Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 66, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2003, 9:45 PM CDT for Cameron Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 13, 2003, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 140245
SVRLCH
LAC023-140345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMERON PARISH IN SOUTHWEST LOUISIANA
* UNTIL 1045 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF GRAND CHENIER...MOVING
SOUTHEAST AT 25 MPH.
* THIS STORM WILL BE NEAR...
ROCKEFELLER WILDLIFE REFUGE BY 1015 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2979 9314 2967 9281 2960 9262 2979 9263
3005 9290
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:25 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 13, 8:25 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 825 PM CDT FRI JUN 13 2003 NEW SVR TSTM WATCH HAS BEEN ISSUED FOR SE TX AND SOUTHERN AND PORTION OF CNTRL LA WEST OF LFT UNTIL MIDNIGHT. OLD COMPLEX CONTINUES TO WEAKEN ACRS INLD LCTNS OF SW LA WHILE STORMS ALONG THE COAST ARE HOLDING TOGETHER WELL AND DEVELOPING. THIS APPEARS TO BE THE BEST AREA FOR DEVELOPMENT AS INLD AREAS HAVE HAD RECENT ACTVTY. NEW MCS IS CATCHING UP TO THE OLD MCS AND IS BEGINNING TO MOVE INTO SE TX AT THIS TIME. .PRELIMINARY TEMPS/POPS... KBPT 72 91 74 89 / 90 50 20 50 KLCH 71 88 74 87 / 90 50 30 50 KLFT 72 86 73 87 / 40 40 20 40 KAEX 70 84 72 87 / 70 60 30 60 .LCH WATCHES/WARNINGS/ADVISORIES... LA/TX...SEVERE TSTM WATCH IN EFFECT UNTIL MIDNIGHT LAZ027-028-030>032-041>043-051-052-TXZ180>182-201-215-216- K. KUYPER
Hazardous weather outlook, Jun 13, 4:29 AM CDT, 17 hours 16 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...SMALL HAIL... FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SATURDAY MORNING IN MOST AREAS AS A LARGE AREA OF STORMS FORMS IN NORTH-CENTRAL TEXAS AND MOVES DOWN TO THE SOUTH INTO THE LOCAL AREA. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT...AND WILL MOST LIKELY BE NEEDED SATURDAY MORNING. MCNATT
In the hours before
Local storm report, Jun 13, 4:01 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0401 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0229 PM ALEXANDRIA LA 54 MPH WIND GUST
06/13/03 RAPIDES PEAK GUST 54 MPH. REPORTED
BY NWS OBSERVATION SITE.
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 56 min |
| Jun 13, 9:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 13, 9:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 14, 3:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 14, 4:28 AM CDT | Special Marine Warning | LCH | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.